Preprint Case Report Version 1 Preserved in Portico This version is not peer-reviewed

A Case Report: Acute Myocardial Infarction, Coronal Arteritis and Myocarditis after BNT162b2 mRNA Vaccination against Covid-19

Version 1 : Received: 2 September 2022 / Approved: 5 September 2022 / Online: 5 September 2022 (08:14:56 CEST)

How to cite: Mörz, M. A Case Report: Acute Myocardial Infarction, Coronal Arteritis and Myocarditis after BNT162b2 mRNA Vaccination against Covid-19. Preprints 2022, 2022090051 (doi: 10.20944/preprints202209.0051.v1). Mörz, M. A Case Report: Acute Myocardial Infarction, Coronal Arteritis and Myocarditis after BNT162b2 mRNA Vaccination against Covid-19. Preprints 2022, 2022090051 (doi: 10.20944/preprints202209.0051.v1).

Abstract

This is a case study of a 55-year-old patient who died four months after receiving the mRNA-vaccine BNT162b2 (Pfizer-BioNTech) against COVID-19 as a second dose, following an initial vaccination with the ChAdOx1 nCov-19 vector vaccine (AstraZeneca) two months earlier. The autopsy diagnosis revealed general atherosclerosis. The histopathologic analyses of cardiac tissue demonstrated the presence of a thrombus occluding the right coronary artery (RCA) without evidence of plaque rupture. As a substitute trigger of clotting, the RCA presented with characteristics of acute lymphocytic vasculitis that extended to vasa vasorum in the adventitia and vessels in adjacent adipose tissue. Microthrombi were occasionally detected in these small vessels. It was obvious that lymphocytic myocarditis had been a chronic ongoing process temporally distinct from acute myocardial infarction. The myocardium contained patchworks of fibrotic areas alongside foci of displaying acute inflammation and fresh myocyte damage. SARS-CoV-2 Spike protein, but not nucleocapsid protein was sporadically detected in vessel walls by immunohistochemical assay. The cause of death was determined to be acute myocardial infarction and lymphocytic myocarditis. These findings indicate that myocarditis, as well as thrombo-embolic events following injection of spike-inducing gene-based vaccines, are causally associated with a injurious immunological response to the encoded agent. Because of the fact that the immune response to a first gene-based vaccination is very low in comparison with the immune response to the second vaccination, the found adverse events has rather to be attributed to the mRNA-based second vaccination as to the initial vector-based one.

Keywords

mRNA Vaccine; autopsy

Subject

MEDICINE & PHARMACOLOGY, Pathology & Pathobiology

Comments (0)

We encourage comments and feedback from a broad range of readers. See criteria for comments and our diversity statement.

Leave a public comment
Send a private comment to the author(s)
Views 0
Downloads 0
Comments 0
Metrics 0


×
Alerts
Notify me about updates to this article or when a peer-reviewed version is published.

We use cookies on our website to ensure you get the best experience.
Read more about our cookies here.